Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 16, NWS Cheyenne, WY

November 7, 2006

NWS Cheyenne, WY issued this high wind warning at Nov 7, 2006, 9:32 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2006, 9:32 AM MST (16:32 UTC)
Expired
Nov 7, 2006, 1:07 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 071632
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MST TUE NOV 7 2006

WYZ066-067-069-080000-
/O.NEW.KCYS.HW.W.0016.061107T1632Z-061108T0000Z/
/O.CON.KCYS.HW.A.0012.061108T0000Z-061108T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
932 AM MST TUE NOV 7 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. 

WINDS HAVE ALREADY INCREASED TO WARNING CRITERIA THIS
MORNING...WITH STRONG GUSTS TO OVER 70 MPH REPORTED NORTHWEST OF
CHEYENNE. THE PLAINS OF PLATTE AND LARAMIE COUNTY...INCLUDING
CHEYENNE...WILL SEE SUSTAINED WINDS OF NEAR 40 MPH WITH GUSTS
AROUND 60 MPH THROUGH 5 PM.  THE SOUTHERN LARAMIE RANGE WILL SEE
SIMILAR WINDS LATER THIS MORNING AND INTO THE AFTERNOON. 

AFTER 5 PM TODAY...THE WINDS SHOULD REMAIN STRONG...BUT SOME
UNCERTAINTY EXISTS AS TO WHETHER OR NOT THE SPEEDS WILL REMAIN AT
WARNING CRITERIA...THUS A HIGH WIND WATCH WILL CONTINUE THROUGH
WEDNESDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061>065-080145-
/O.CON.KCYS.HW.A.0012.061108T0000Z-061108T1900Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE
932 AM MST TUE NOV 7 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. 

STRONG WINDS AT MOUNTAIN TOP LEVEL WILL COMBINE WITH A STRONG
PRESSURE GRADIENT AT THE SURFACE TO BRING THE THREAT OF HIGH
WINDS TO THE REGION.  WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE IN THE LOWER ELEVATIONS. WIND GUSTS IN THE
MOUNTAINS COULD REACH 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SOWKO
1 follow-up statement
000 
WWUS75 KCYS 072007
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MST TUE NOV 7 2006

WYZ066-067-069-080415-
/O.CAN.KCYS.HW.W.0016.000000T0000Z-061108T0000Z/
/O.CON.KCYS.HW.A.0012.061108T0000Z-061108T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
107 PM MST TUE NOV 7 2006

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST
THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

WINDS HAVE SLOWED TO BELOW WARNING CRITERIA FOR THE REMAINDER OF
THE AFTERNOON...BUT REINTENSIFICATION IS POSSIBLE LATER THIS
EVENING. STRONG WINDS AT MOUNTAIN TOP LEVEL WILL COMBINE WITH A
STRONG PRESSURE GRADIENT AT THE SURFACE TO BRING THE THREAT OF
HIGH WINDS TO THE REGION TONIGHT. WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE IN THE LOWER ELEVATIONS. WIND GUSTS IN
THE MOUNTAINS COULD REACH 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ061>065-080415-
/O.CON.KCYS.HW.A.0012.061108T0000Z-061108T1900Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE
107 PM MST TUE NOV 7 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. 

STRONG WINDS AT MOUNTAIN TOP LEVEL WILL COMBINE WITH A STRONG
PRESSURE GRADIENT AT THE SURFACE TO BRING THE THREAT OF HIGH
WINDS TO THE REGION.  WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE IN THE LOWER ELEVATIONS. WIND GUSTS IN THE
MOUNTAINS COULD REACH 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 7, 3:54 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 7, 3:54 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
354 AM MST TUE NOV 7 2006

.SHORT TERM...THROUGH WED NIGHT. WINDY AND WARM CONDITIONS WILL
PREVAIL THROUGH THE PERIOD. FAST ANTICYCLONIC NORTHWESTERLY FLOW
ALOFT TODAY WILL BACK TO ZONAL FLOW TONIGHT. UPPER FLOW WILL REMAIN
STRONG AS IT GRADUALLY BACKS TO MORE SOUTHWESTERLY WED AND WED NIGHT
IN RESPONSE TO AN APPROACHING TROUGH. SURFACE HIGH PRESSURE CENTERED
OVER NORTHEAST UTAH WILL COMBINE WITH A STRENGTHENING LOW LEVEL
LEESIDE TROUGH OVER THE GREAT PLAINS TO INCREASE THE ALREADY TAUT
SURFACE PRESSURE GRADIENT. WITH WARM AIR ADVECTION TODAY EXPECTED TO
BOOST TEMPERATURES INTO THE 60S AND 70S OUTSIDE THE MOUNTAINS...
SEVERAL AREAS WILL APPROACH OR EXCEED THEIR RECORD HIGHS FOR NOV 7.
WITH PROGGED 700MB WINDS AT OR ABOVE 55 KNOTS TONIGHT...WILL ISSUE A
HIGH WIND WATCH FROM 00Z TONIGHT UNTIL 19Z WED FROM THE MOUNTAINS
WESTWARD. THE WATCH WILL INCLUDE FAVORED AREAS IMMEDIATELY EAST OF
THE LARAMIE RANGE SUCH AS CYS AND PLATTE COUNTY. THE WINDS WILL KEEP
TEMPERATURES TONIGHT QUITE MILD...DIPPING ONLY INTO THE 40S IN MOST
AREAS OUTSIDE THE MOUNTAINS. MODELS HINT AT SLOWLY DECREASING
SURFACE WINDS AFTER MIDDAY WED. THE DOWNSLOPE WILL AGAIN PRODUCE
TEMPS MUCH ABOVE NORMAL WED...PERHAPS THREATENING RECORD HIGH TEMPS
IN THE RWL AND LAR AREAS. COOLER AIR WILL BEGIN TO FILTER OVER
NORTHERN PORTIONS OF THE FORECAST AREA WED AFTERNOON. AS THE COOL
AIR MOVES SOUTHWARD LATE WED AND WED NIGHT THE WINDS WILL DECREASE.
TEMPS WED NIGHT WILL COOL INTO THE 30S...MILDER THAN THOSE EXPECTED
TONIGHT BUT STILL ABOVE NORMAL FOR THE TIME OF YEAR.

.LONG TERM...HAVE GONE MORE WITH THE GFS/ECMWF SOLUTION ON THE
PACIFIC TROF THAT MOVES THRU THE REGION THU/THU NIGHT.  NAM IS TOO
STRONG WITH AN INITIAL UPPER FEATURE OVER THE CANADIAN BORDER AREA
WED...DRIVING ITS COLD FRONT MUCH FURTHER S THAN GFS/ECMWF WED
NIGHT/THU.  MODELS ARE GETTING LESS AMPLIFIED WITH THIS TROF
COMPARED TO WHAT THEY WERE SHOWING THIS PAST SAT/SUN...WITH LESS
PCPN IN SE WY/NEB PANHANDLE. PCPN SHOULD BE ABOUT DONE BY MIDDAY
FRI...WITH A BREAK AND WARMUP ON SAT.  NEXT BROAD PACIFIC TROF
SLIDES INTO THE REGION SAT NIGHT INTO SUN...BRINGING A CHANCE OF
MAINLY LIGHT SNOW.  MAIN PATTERN THEN CONTINUES UNCHANGED INTO MON
WITH A GENERAL W FLOW AND A SERIES OF FEATURES MOVING THROUGH...
ALTHOUGH IT WILL BE ON THE COOL SIDE WITH A CHANCE OF SNOW AS MAIN
UPPER JET REMAINS S OF THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 5 PM TUESDAY TO NOON WEDNESDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

JR/JAD
Hazardous weather outlook, Nov 7, 5:10 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST TUE NOV 7 2006

WYZ061>067-069-081200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
510 AM MST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BLOW
TODAY ACROSS THE LOWER ELEVATIONS...WITH SPEEDS ABOUT 10 MPH HIGHER
IN THE MOUNTAINS.

FOR TONIGHT...A HIGH WIND WATCH HAS BEEN POSTED.  GUSTS COULD REACH
60 MPH IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH CONTINUES INTO MIDDAY WEDNESDAY...WITH SPEEDS
EXPECTED TO DECREASE IN THE AFTERNOON.  THERE IS A CHANCE OF SNOW
ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN ON
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN ANY REPORTS OF HIGH WINDS TONIGHT AND
WEDNESDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-081200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
510 AM MST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUTSY WINDS TO 45 MPH ARE POSSIBLE ON WEDNESDAY.  THERE IS A CHANCE
OF SNOW ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN
ON SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:30 AM MSTHigh Wind WatchCYS22 hr
Nov 7, 3:55 PM MSTHigh Wind WarningCYS19 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.